We study the minimax-regret version of the Choquet integral maximization problem. Our main result is to show that there always exist a capacity such that the robust solution is also a maximizer of the Choquet integral with respect to this capacity. However, in contrast to additive decision models (the case of several priors) it is not always a global one.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Chateauneuf, A., Jaffray, J.: Some characterizations of lower probabilities and other monotone capacities through the use of möbius inversion. Mathematical Social Sciences 17(3), 263–283 (1989)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Combarro, E., Miranda, P.: On the polytope of non-additive measures. Fuzzy Sets and Systems 159(16), 2145–2162 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Combarro, E., Miranda, P.: On the structure of the k-additive fuzzy measures. Fuzzy Sets and Systems 161(17), 2314–2327 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Costa, C., Vansnick, J.: MACBETH–An Interactive Path Towards the Construction of Cardinal Value Functions. International Transactions in Operational Research 1(4), 489–500 (1994)zbMATHCrossRefGoogle Scholar
  5. 5.
    Denneberg, D.: Totally monotone core and products of monotone measures. International Journal of Approximate Reasoning 24(2-3), 273–281 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Gilboa, I., Schmeidler, D.: Maxmin expected utility with non-unique prior. Journal of Mathematical Economics 18(2), 141–153 (1989)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Grabisch, M.: Alternative representations of discrete fuzzy measures for decision making. International Journal of Uncertainty Fuzziness and Knowledge-Based Systems 5(5), 587–607 (1997); 4th International Conference on Soft Computing (IIZUKA 1996), Iizuka, Japan (September 1996)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Grabisch, M.: k-order additive discrete fuzzy measures and their representation. Fuzzy Sets and Systems 92(2), 167–189 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Grabisch, M., Kojadinovic, I., Meyer, P.: A review of methods for capacity identification in Choquet integral based multi-attribute utility theory:Applications of the Kappalab R package. European Journal of Operational Research 186(2), 766–785 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Grabisch, M., Miranda, P.: On the vertices of the k-additive core. Discrete Mathematics 308(22), 5204–5217 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Hettich, R., Kortanek, K.O.: Semi-infinite programming: theory, methods, and applications. SIAM Review, 380–429 (1993)Google Scholar
  12. 12.
    Labreuche, C., Grabisch, M.: The Choquet integral for the aggregation of interval scales in multicriteria decision making. Fuzzy Sets and Systems 137(1), 11–26 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Labreuche, C., Miranda, P., Lehuede, F.: Computation of the robust preference relation combining a Choquet integral and utility functions. In: 5th Multidisciplinary Workshop on Advances in Preference Handling, Lisbon, Portugal (August 2010)Google Scholar
  14. 14.
    Lovász, L.: Submodular functions and convexity. In: Mathematical Programming: The State of the Art, pp. 235–257 (1983)Google Scholar
  15. 15.
    Marichal, J.L., Roubens, M.: Determination of weights of interacting criteria from a reference set. European Journal of Operational Research 124(3), 641–650 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Milnor, J.: Games against nature. Decision Processes, 49 (1954)Google Scholar
  17. 17.
    Murofushi, T., Soneda, S.: Techniques for reading fuzzy measures (iii): interaction index. In: 9th Fuzzy System Symposium, pp. 693–696 (1993)Google Scholar
  18. 18.
    Raiffa, H., Schlaifer, R.: Applied statistical decision theory. MIT Press (1968)Google Scholar
  19. 19.
    Savage, L.J.: The theory of statistical decision. Journal of the American Statistical Association 46(253), 55–67 (1951)zbMATHCrossRefGoogle Scholar
  20. 20.
    Shapley, L.: A value for n-person games. Contributions to the Theory of Games 2, 307–317 (1953)MathSciNetGoogle Scholar
  21. 21.
    Stoye, J.: Axioms for minimax regret choice correspondences. Journal of Economic Theory 146(6), 2226–2251 (2011)zbMATHCrossRefGoogle Scholar
  22. 22.
    Timonin, M.: Maximization of the Choquet integral over a convex set and its application to resource allocation problems. Annals of Operations Research (2012),
  23. 23.
    Timonin, M.: Robust maximization of the Choquet integral. Fuzzy Sets and Systems (2012),

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Mikhail Timonin
    • 1
  1. 1.National Nuclear Research University MEPhIMoscowRussian Federation

Personalised recommendations